Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2005, 6:25 AM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 6:25 AM CDT (11:25 UTC)
- Expired
- May 8, 2005, 7:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Coryell County, TX, McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 081126
SVRFWD
TXC027-099-309-081230-
/O.NEW.KFWD.SV.W.0113.050508T1125Z-050508T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
EASTERN CORYELL COUNTY IN NORTH CENTRAL TEXAS
WESTERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 730 AM CDT
* AT 625 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTHEAST OF GATESVILLE TO 8 MILES SOUTHWEST OF KILLEEN...AND
MOVING EAST AT 35 MPH. THESE STORMS WERE CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KILLEEN BY 630 AM
HARKER HEIGHTS BY 635 AM
NOLANVILLE AND CRAWFORD BY 640 AM
MOTHER NEFF STATE PARK AND SALADO BY 645 AM
MORGANS POINT RESORT...MCGREGOR AND BELTON BY 650 AM
MOODY BY 655 AM
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
LAT...LON 3158 9777 3094 9778 3083 9728 3125 9728
3181 9702
$$2 follow-up statements
000
WWUS54 KFWD 081208
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 AM CDT SUN MAY 8 2005
TXC099-081217-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-050508T1230Z/
CORYELL TX-
707 AM CDT SUN MAY 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR CORYELL COUNTY HAS BEEN
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR EASTERN TEXAS.
LAT...LON 3159 9758 3133 9743 3094 9778 3083 9728
3125 9728 3181 9702
$$
TXC027-309-081230-
/O.CON.KFWD.SV.W.0113.000000T0000Z-050508T1230Z/
MCLENNAN TX-BELL TX-
707 AM CDT SUN MAY 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM CDT FOR
CENTRAL BELL AND WESTERN MCLENNAN COUNTIES...
AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WACO TO 12 MILES
SOUTH OF BELTON...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSS...NORTHCREST...LACY-LAKEVIEW AND BEVERLY HILLS BY 715 AM
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON SUNDAY FOR
EASTERN TEXAS.
LAT...LON 3159 9758 3133 9743 3094 9778 3083 9728
3125 9728 3181 9702
$$000
WWUS54 KFWD 081230
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 AM CDT SUN MAY 8 2005
TXC027-309-081240-
/O.EXP.KFWD.SV.W.0113.000000T0000Z-050508T1230Z/
MCLENNAN TX-BELL TX-
730 AM CDT SUN MAY 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELL AND WESTERN
MCLENNAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 730 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA AND THE WARNING EXPIRED. TRESS WERE REPORTED DOWN
ONTO TWO HOMES IN TEMPLE WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR EASTERN TEXAS.
LAT...LON 3159 9758 3133 9743 3094 9778 3083 9728
3125 9728 3181 9702
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:09 AM CDT, 16 minutes earlier.
Area forecast discussion, May 8, 6:09 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 609 AM CDT SUN MAY 8 2005 .AVIATION...AN MCS WILL AFFECT KACT THIS MORNING WITH TSRA AND MVFR CIGS AND VIS THROUGH MIDDAY... THEN IMPROVING THIS AFTERNOON AS THE MCS WEAKENS. KDFW TRACON WILL REMAIN NORTH OF THE ABOVE MENTIONED SYSTEM WITH SOME PERIODS OF -RA / SHRA THIS MORNING. KDFW CIGS SHOULD REMAIN MVFR INTO THE EARLY AFTERNOON BEFORE LIFTING. THERE WILL BE ANOTHER CHANCE OF TSRA FOR KDFW TRACON THIS EVENING 04-08Z AS A S/W MOVES ALONG THE RED RIVER VALLEY. MVFR STRATUS DECK IS EXPECTED TO RETURN TO BOTH KDFW AND KACT LATE TONIGHT. 75 && .DISCUSSION... 420 AM. AS EXPECTED...AN MCS DEVELOPED IN SOUTHWEST TEXAS LATE SATURDAY...AND MOVED NORTHEAST TOWARDS NORTH TEXAS. HOWEVER...THE SYSTEM...WHICH LIKELY WAS SURFACED-BASED THROUGH MUCH OF THE NIGHT...BEGAN TO BREAK DOWN AFTER MIDNIGHT. THEN...WIDESPREAD SMALL CLUSTERS OF ELEVATED SHOWERS AND THUNDERSTORMS BEGAN TO DEVELOP ACROSS NORTH AND CENTRAL TEXAS. WE THINK THAT THIS WILL CONTINUE THIS MORNING...WITH THE GREATEST THREAT BEING LOCALLY HEAVY RAINFALL. SOME MARGINAL HAIL IS ALSO POSSIBLE. A TRANSITION IN THE PRECIPITATION TO BECOME SURFACE BASED IS LIKELY THIS AFTERNOON...WITH ANY NEW CONVECTION LIKELY FORMING NEAR OUTFLOW BOUNDARIES. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH A FEW SUPERCELLS POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN SHOULD BE THE MAIN CONCERNS. THE LIFT FOR THIS MORNINGS RAINFALL PARTIALLY COMES FROM A TRANSVERSE VERTICAL CIRCULATION IN THE LEFT EXIT REGION OF A JET MAX MOVING ACROSS THE MEXICAN BORDER THIS MORNING. CURIOUSLY...THERE IS A SIGNIFICANT 700 MB TROUGH ASSOCIATED WITH THIS SYSTEM...BUT VERY LITTLE CURVATURE/WIND SHIFT AT 500 MB. I HAVE SEEN THIS TYPE OF SYSTEM BEFORE. A RELEVANT EVENT THAT WAS SIMILAR IN NATURE WAS THE 5/5/95 MAYFEST HAIL/FLASH FLOOD STORM. IT APPEARS TO ME THAT THIS KIND OF SYSTEM (STRONG AT 700 MB, WEAKER AT 500 MB) OFTEN ORIGINATES NEAR THE MOUNTAINS OF THE WESTERN U.S. AND/OR WESTERN MEXICO. COULD IT COME FROM STRETCHING OF PARCELS (LEADING TO INCREASED VORTICITY NEAR 700 MB) AS THE PARCELS COME ACROSS THE MEXICAN MOUNTAINS INTO THE HIGH PLAINS? IF SO, I AM NOT SURE WHY THE ENHANCED VORTICITY WOULD SHOW ONLY BENEATH 500 MB...UNLESS THERE IS A RELATION TO THE HEIGHTS OF THE HIGHEST TERRAIN...WHICH IS NEAR 700 MB. BEYOND TODAY...THE MESOETA DEPICTS A SMALL MCS DROPPING SOUTH INTO EASTERN PORTIONS OF THE AREA TONIGHT. EARLIER RUNS HAD SOMETHING SIMILAR...MOVING ALONG THE RED RIVER FROM THE ARDMORE AREA...THEN COMING ACROSS THE RIVER INTO NORTHEAST TEXAS TONIGHT. RAINFALL QUIETS DOWN MONDAY AND TUESDAY...AS THE DRY LINE STAYS PUT IN WEST TEXAS...AND MID-LEVEL RIDGING MOVES SLOWLY ACROSS THE REGION. SOUTHWEST FLOW ALOFT RETURNS TO THE AREA LATE TUESDAY AND WEDNESDAY...AND THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE WESTERN ZONES...AS DRY LINE CONVECTION ONCE AGAIN MOVES OUT INTO THE NORTH TEXAS PLAINS EACH AFTERNOON AND EVENING. BY THE WEEKEND...ALL MODELS FORECAST A COOL FRONT TO DROP SOUTH INTO NORTH TEXAS. A FEW THUNDERSTORMS COULD OCCUR ALONG THE FRONT. AFTER FRONTAL PASSAGE...ISENTROPIC LIFT AHEAD OF THE NEXT APPROACHING UPPER LOW WILL RESULT IN LOW RAIN CHANCES. GFS MOS TEMPERATURES ARE FOLLOWED CLOSELY. MINOR ADJUSTMENTS HAVE BE MADE TO MOS POPS. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 64 86 68 / 80 40 30 20 WACO, TX 78 65 86 69 / 80 30 20 20 PARIS, TX 75 59 84 66 / 60 40 30 20 DENTON, TX 77 63 87 66 / 60 40 30 20 MCKINNEY, TX 77 62 86 68 / 60 40 30 20 DALLAS, TX 77 63 86 68 / 80 40 30 20 TERRELL, TX 77 63 86 68 / 80 40 30 20 CORSICANA, TX 77 64 86 68 / 80 40 30 20 TEMPLE, TX 79 65 88 68 / 80 50 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /26
Hazardous weather outlook, May 8, 3:47 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 AM CDT SUN MAY 8 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 347 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT... BUT HEAVY RAINFALL COULD ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS NORTHEAST OF AN EASTLAND TO FRANKLIN LINE MONDAY... ALSO GENERALLY WEST OF INTERSTATE 35 WEDNESDAY AND THURSDAY... AND ACROSS ALL OF NORTH TEXAS FRIDAY AND SATURDAY. AT THIS TIME... SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT ANY TIME TODAY OR TONIGHT.
In the hours before
Special weather statement, May 8, 3:44 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 344 AM CDT SUN MAY 8 2005 TXZ104-080945- COLLIN- 345 AM CDT SUN MAY 8 2005 ...SIGNIFICANT WEATHER UPDATE... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM PLANO...TO MCKINNEY...TO WESTON. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...ANNA...FAIRVIEW... LOWRY CROSSING...LUCAS...MCKINNEY...PARKER AND PLANO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND PEA-SIZED HAIL CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, May 8, 5:23 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 523 AM CDT SUN MAY 8 2005 TXZ141>145-156>159-081045- BELL-BOSQUE-COMANCHE-CORYELL-HAMILTON-HILL-LAMPASAS-MCLENNAN-MILLS- 523 AM CDT SUN MAY 8 2005 ...SIGNIFICANT WEATHER UPDATE... AN AREA OF THUNDERSTORMS FROM NEAR LOMETA NORTH TO HICO AT 523 AM WILL MOVE EAST NORTHEAST AT 35 MPH AND AFFECT KILLEEN...TEMPLE... GATESVILLE...MERIDIAN AND SURROUNDING AREAS THROUGH 7 AM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:14 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 63 min |
| May 8, 7:55 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 32 min |
| May 8, 8:05 AM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Robertson | 55 min |
| May 8, 8:42 AM CDT | Severe Thunderstorm Warning | FWD | Anderson | 63 min |
| May 8, 4:09 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 8, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 56 min |
| May 8, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 48 min |
| May 8, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 61 min |
| May 8, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 64 min |
| May 8, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 66 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.